Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 150, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 13, 2016, 12:48 AM MDT for Washington County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 12:48 AM MDT (06:48 UTC)
- Expired
- Jul 13, 2016, 1:45 AM MDT
- In force
- 57 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, CO
The radar
The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 6.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3309 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
036
WUUS55 KBOU 130648
SVRBOU
COC121-130745-
/O.NEW.KBOU.SV.W.0150.160713T0648Z-160713T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1248 AM MDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 145 AM MDT
* AT 1247 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTHEAST OF ELBA...OR 21 MILES SOUTH OF AKRON...MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WASHINGTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3980 10319 3993 10317 3995 10280 3970 10280
TIME...MOT...LOC 0647Z 283DEG 18KT 3986 10312
HAIL...1.00IN
WIND...60MPH
$$
BARJENBRUCH2 follow-up statements
348
WWUS55 KBOU 130707
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
107 AM MDT WED JUL 13 2016
COC121-130745-
/O.CON.KBOU.SV.W.0150.000000T0000Z-160713T0745Z/
WASHINGTON CO-
107 AM MDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM MDT
FOR SOUTHEASTERN WASHINGTON COUNTY...
AT 106 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF ARICKAREE SCHOOL...OR 21 MILES SOUTHWEST OF YUMA...MOVING EAST AT
25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WASHINGTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3980 10319 3993 10317 3995 10280 3970 10280
TIME...MOT...LOC 0706Z 276DEG 21KT 3986 10295
HAIL...1.75IN
WIND...70MPH
$$
BARJENBRUCH705
WWUS55 KBOU 130740
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
140 AM MDT WED JUL 13 2016
COC121-130750-
/O.EXP.KBOU.SV.W.0150.000000T0000Z-160713T0745Z/
WASHINGTON CO-
140 AM MDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 145 AM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3980 10319 3993 10317 3995 10280 3970 10280
TIME...MOT...LOC 0739Z 283DEG 18KT 3986 10295
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:35 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 12, 9:35 PM MDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 935 PM MDT TUE JUL 12 2016 .UPDATE... Issued at 935 PM MDT Tue Jul 12 2016 Storms have generated on the back edge of outflow. As a result, see isolated storm development as far west as the eastern portions of the Denver Metro area so far. Will adjust thunderstorm chances accordingly and also delay their departure overnight. UPDATE Issued at 801 PM MDT Tue Jul 12 2016 As expected...a few weak thunderstorms have developed just north of the palmer divide and are drifting east. there is an apparent weak upper trough seen on water vapor imagery that is moving through central wyoming and northwest colorado...as a result these storms should spread into kansas by 11pm. These storms may produce some small hail. Overall the forecast is in good shape...no changes. && .SHORT TERM...(This evening through Wednesday) Issued at 337 PM MDT Tue Jul 12 2016 Warm temperatures and low humidities have returned this afternoon, especially in the mountain areas. Moderate westerly flow aloft has mixed down to the surface in the mountains with the warm temperatures. On the plains...showers have failed to materialize up to this point, but the HRRR shows a few showers over the Palmer Divide in the next few hours. This will be the only areas of weather this evening. For tomorrow...more of the same weather is expected as westerly flow aloft continues. Temperatures are expected to be a few degrees warmer under the persistent warm ridging over the region. Medium range models do not generate any shower activity tomorrow afternoon, but we will wait to see if the shorter range models generate showers tomorrow morning. .LONG TERM...(Wednesday night through Tuesday) Issued at 337 PM MDT Tue Jul 12 2016 The strong Westerly flow aloft will shift a bit more Northwesterly for Thursday and Friday. This will open the door for some cooler temperatures and weak surges moving into Northeast Colorado. Moisture levels will also increase across the plains leading to a better chance for showers and thunderstorms by late Thursday afternoon and again for Friday. There are some differences showing up in model solutions with the NAM being the cooler and wetter model while GFS solution is drier and warmer. At this time will go more in the middle road and see how things evolve as the week goes along. If in fact the NAM is correct may even see severe storms on the plains given higher dewpoints and CAPE values upwards of 2000j/kg on the plains and modest shear. The flow again shifts back more Southwest over the weekend as the broad high pressure builds back over the Southern High plains. Drier and warmer temperatures return under the SW flow. Model trends by early next week indicate the High pressure aloft will rebuild further North into the Central portion of the country which may begin to steer moisture back into Colorado from the Southwest. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 935 PM MDT Tue Jul 12 2016 Thunderstorm in the vicinity of KDEN that developed along outflow boundary will likely move off to the east toward 05Z. Otherwise VFR conditions and winds transitioning to normal drainage patterns expected. && .FIRE WEATHER... Issued at 337 PM MDT Tue Jul 12 2016 Extremely low relative humidities are being observed in North and Middle Park along with breezy conditions. Will let the Red Flag Warning continue through expiration at 8 PM. For Wednesday...much the same conditions are expected as moderate zonal flow aloft continues with temperatures maybe a degree or two warmer. Fire behavior this afternoon has been more limited than yesterday, but may pick up again tomorrow. Will issue a Fire Weather Watch for North, Middle and South Parks, along with the northern Front Range Foothills. && .BOU Watches/Warnings/Advisories... Fire Weather Watch from Wednesday morning through Wednesday evening for COZ211-213>215-217. && UPDATE...Barjenbruch SHORT TERM...Dankers LONG TERM...Entrekin AVIATION...Barjenbruch FIRE WEATHER...Dankers
Hazardous weather outlook, Jul 12, 11:13 AM MDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1113 AM MDT TUE JUL 12 2016 COZ030>051-131715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1113 AM MDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WESTERLY FLOW ALOFT WILL AGAIN BRING GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES TO THE NORTHERN MOUNTAINS TODAY. WIND GUSTS OF 25 TO 35 MPH AND RELATIVE HUMIDITIES IN THE TEENS WILL KEEP THE FIRE DANGER ELEVATED. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER THE PALMER DIVIDE. THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN, HAIL UP TO ONE INCH IN DIAMETER, AND GUSTY OUTFLOW WINDS. THE REST OF THE NORTHEAST COLORADO PLAINS SHOULD REMAIN DRY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MAINLY DRY CONDITIONS WILL PREVAIL THROUGH THURSDAY MORNING. THERE WILL BE A BETTER CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY...ESPECIALLY ON THE NORTHEAST PLAINS OF COLORADO. THERE COULD BE SEVERE STORMS ON THE PLAINS ON BOTH THURSDAY AND FRIDAY. TEMPERATURES WILL MOVE BACK INTO THE MID 90S ON WEDNESDAY THEN FALL INTO THE 80S FOR THURSDAY AND FRIDAY FROM A SET OF DISTURBANCES. A WARM-UP WILL OCCUR FOR THE LATTER HALF OF THE WEEK. ELEVATED FIRE DANGER WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK DUE TO DRY WEATHER AND WARM TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:22 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 38 min |
| Jul 12, 11:52 PM MDT | Areal Flood Advisory | BOU | Washington | 3 hr |
| Jul 13, 12:01 AM MDT | Severe Thunderstorm Warning | BOU | Washington | 44 min |
| Jul 13, 12:25 AM MDT | Flash Flood Warning | BOU | Washington | 3 hr |
| Jul 13, 3:42 AM MDT | Red Flag Warning | BOU | Boulder, Grand, Jackson, Larimer, Summit | 16 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.